MAUDE Adverse Event Report: SAPHEON INC VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

SAPHEON INC VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Catalog Number VS-402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image analysis summary: a series of three photographic images of the patient¿s symptoms were received for evaluation.No components from either venaseal closure system kit was received for evaluation.The photographs confirm significant bruising along the length of the treated vein.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a venaseal closure system to treat venous insufficiency in the great saphenous vein under local anesthetic.The lumen was not flushed prior to use.The ifu was followed during prep, procedure and post procedure.A guidewire was used during the insertion of the catheter.Hand compression was used.It was reported that, post op, the patient had significant bruising along the length of the treat vein.The patient was treated with steroids and antibiotics.It was reported that patient¿s condition improved after taking prescribed medications.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
SAPHEON INC
951 aviation pkwy ste 900
morrisville NC 27560
MDR Report Key6766903
Report Number3011410703-2017-00303
Device Sequence Number16484021
Product Code PJQ
UDI-Device Identifier10884521539921
UDI-Public10884521539921
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue NumberVS-402
Device Lot Number42598
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2017
Initial Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight55